About this Journal Submit a Manuscript Table of Contents
International Journal of Geophysics
Volume 2013 (2013), Article ID 690249, 5 pages
http://dx.doi.org/10.1155/2013/690249
Research Article

Rayleigh Waves in a Rotating Orthotropic Micropolar Elastic Solid Half-Space

1Department of Mathematics, Post Graduate Government College, Sector 11, Chandigarh 160 011, India
2Department of Mathematics, Maharshi Dayanand University, Rohtak, 124 001 Haryana, India

Received 12 March 2013; Revised 7 May 2013; Accepted 13 May 2013

Academic Editor: Rudolf A. Treumann

Copyright © 2013 Baljeet Singh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A problem on Rayleigh wave in a rotating half-space of an orthotropic micropolar material is considered. The governing equations are solved for surface wave solutions in the half space of the material. These solutions satisfy the boundary conditions at free surface of the half-space to obtain the frequency equation of the Rayleigh wave. For numerical purpose, the frequency equation is approximated. The nondimensional speed of Rayleigh wave is computed and shown graphically versus nondimensional frequency and rotation-frequency ratio for both orthotropic micropolar elastic and isotropic micropolar elastic cases. The numerical results show the effects of rotation, orthotropy, and nondimensional frequency on the nondimensional speed of the Rayleigh wave.